Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 14, NWS Lake Charles, LA

October 12, 2006Allen Parish, Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Oct 12, 2006, 3:59 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2006, 3:59 PM CDT (20:59 UTC)
Expired
Oct 12, 2006, 4:30 PM CDT
In force
31 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Allen Parish, LA, Beauregard Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 12, 4:05 PM CDTTORNADO3 N Dry Creek, LAPOSSIBLE TORNADO REPORTED BY PUBLIC VIA KPLC-TV
Oct 12, 4:20 PM CDTTSTM WND DMGMittie, LASHERIFF DEPT REPORTS TREE LIMBS AND POWER LINES DOWNED.
Oct 12, 4:30 PM CDTTORNADO2 Sse Mittie, LATORNADO SKIPPED FROM SOUTHWEST OF MITTIE TO AROUND SIMMONS SETTLEMENT AND WAS WITNESSED BY SEVERAL PEOPLE. A FEW TREES WERE BLOWN DOWN BUT LITTLE OTHER DAMAGE WAS NOTED. REPORTED BY ALLEN PARISH SHERIFF OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 122059
TORLCH
LAC003-011-122130-
/O.NEW.KLCH.TO.W.0014.061012T2059Z-061012T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 PM CDT THU OCT 12 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  ALLEN PARISH IN SOUTHWEST LOUISIANA
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA

* UNTIL 430 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER DRY
  CREEK...MOVING EAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   DRY CREEK BY 405 PM CDT
   MITTIE BY 420 PM CDT

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3077 9309 3066 9314 3055 9281 3071 9274

$$

JS
1 follow-up statement
000 
WWUS54 KLCH 122114
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 PM CDT THU OCT 12 2006

LAC003-011-122130-
/O.CON.KLCH.TO.W.0014.000000T0000Z-061012T2130Z/
ALLEN LA-BEAUREGARD LA-
414 PM CDT THU OCT 12 2006

...A TORNADO WARNING CONTINUES UNTIL 430 PM CDT FOR BEAUREGARD AND
ALLEN PARISHES...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DRY CREEK..MOVING
EAST AT 20 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGE AROUND DERIDDER.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3077 9309 3066 9314 3055 9281 3071 9274

$$

ERICKSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 12, 1:44 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 12, 1:44 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 PM CDT THU OCT 12 2006

.UPDATE...
STORMS DEVELOPING OUT AHEAD OF A COLD FRONT OVER SE TX. ZONES HAVE
BEEN AMENDED TO REFLECT SVR WATCH.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
     TYLER.

GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING
     ZONES: AND COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND,
     TX OUT 20 NM.

&&

K. KUYPER
Hazardous weather outlook, Oct 12, 6:38 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
638 AM CDT THU OCT 12 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131145-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
638 AM CDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE REGION LATER THIS AFTERNOON AND
EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THE FRONT.

THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY
BECOME SEVERE OVER ALL OF SOUTHEAST TEXAS AND PARTS OF SOUTHERN
AND CENTRAL LOUISIANA TO THE WEST OF A LINE FROM ALEXANDRIA TO
JENNINGS. WHILE ATMOSPHERIC INSTABILITY WILL BE SOMEWHAT
LIMITED...VERTICAL WIND PROFILES SUGGEST THAT A THREAT EXISTS FOR
LARGE HAIL...DAMAGING WINDS...AND TORNADOES IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE UNSETTLED WEATHER PATTERN WILL RESULT IN ALMOST DAILY CHANCES
OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. AT THIS TIME...THE
PROBABILITY OF SEVERE WEATHER THROUGH THIS PERIOD IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

13

In the hours before

Special weather statement, Oct 12, 11:41 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 AM CDT THU OCT 12 2006

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130315-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
1141 AM CDT THU OCT 12 2006

...THUNDERSTORMS LATE THIS AFTERNOON COULD REACH SEVERE LEVELS
OVER SOUTHEAST TEXAS...WESTERN PORTIONS OF CENTRAL LOUISIANA AS
WELL AS SOUTHWEST LOUISIANA...

AS A COLD FRONT MOVES SOUTHWARD THROUGH EAST TEXAS AND NORTHERN
LOUISIANA LATER TODAY, UPPER LEVEL WINDS WILL ACT UPON INCREASING MOISTURE
TO PRODUCE FAST MOVING SEVERE THUNDERSTORMS. THE MAIN THREATS WILL
BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

STAY TUNED TO LOCAL MEDIA SOURCES AND MONITOR NOAA WEATHER RADIO
FOR UPDATES ON THIS DEVELOPING SITUATION.
Local storm report, Oct 12, 3:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 PM CDT THU OCT 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TORNADO          DERIDDER                30.85N 93.29W
10/12/2006                   BEAUREGARD         LA   PUBLIC

            TORNADO REPORTED NEAR DERIDDER HIGH SCHOOL

&&

SHAMBURGER
Local storm report, Oct 12, 3:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CDT THU OCT 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             DERIDDER                30.85N 93.29W
10/12/2006  E1.00 INCH       BEAUREGARD         LA   PUBLIC

            QUARTER SIZE HAIL IN DERIDDER

&&

SHAMBURGER
Local storm report, Oct 12, 3:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CDT THU OCT 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     DERIDDER                30.85N 93.29W
10/12/2006                   BEAUREGARD         LA   EMERGENCY MNGR

            SEVERAL TREES AND TREE LIMBS DOWN IN DERIDDER BY STRAIGHT
            LINE WINDS. REPORTED BY BEAUREGARD PARISH EMERGENCY
            MANAGER.

&&

SHAMBURGER
Local storm report, Oct 12, 3:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT THU OCT 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND GST     DERIDDER                30.85N 93.29W
10/12/2006  E60.00 MPH       BEAUREGARD         LA   PUBLIC

            60 MPH WINDS IN DERIDDER REPORTED BY THE PUBLIC

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:12 PM CDTSevere Thunderstorm WarningLCHBeauregard63 min
Oct 12, 3:28 PM CDTTornado WarningLCHBeauregard32 min
Oct 12, 4:24 PM CDTTornado WarningLCHAllen36 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.